Hail, Carter
- When
- April 25, 5:57 PM CST
- Where
- Carter County, 3 mi NW of Lone Grove
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.200, -97.300
5 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 25, 1:56 PM CST, 4 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 256 PM CDT MON APR 25 2005 .DISCUSSION... COLD MID LEVEL CIRCULATION MAKING ITS WAY EAST ACROSS THE AREA THIS EVENING... ALONG WITH SFC COLD FRONT AND DEVELOPING DRY LINE WILL MAKE FOR SOME INTERESTING WEATHER THIS EVENING. EXPECT MOST OF THE ACTIVITY TO BE EAST OF THE AREA BY MIDNIGHT WITH ANOTHER COOL SFC HIGH SETTLING SOUTH ACROSS THE PLAINS. BREEZY AND COOL START TO THE DAY ON TUESDAY WITH BELOW NORMAL TEMPS ONCE AGAIN. GRADUAL WARMING TREND EXPECTED ACROSS MUCH OF THE AREA... WITH EXCEPTION BEING AREAS NORTH OF FRONTAL BOUNDARY... WHICH WILL BE WAFFLING ACROSS AREA FOR THE SECOND HALF OF THE WEEK INTO THE WEEKEND. WILL KEEP LOW POPS ACROSS THE NORTH BEGINNING WED NIGHT THROUGH END OF THE WEEK NEAR AND NORTH OF EXPECTED FRONTAL POSITION. SLIGHTLY BETTER CHANCES BY FIRST PART OF WEEKEND AS STRONGER WAVE MOVES ACROSS PUSHING FRONT SOUTH OF THE AREA. THIS WILL DRY THINGS OUT AND ONCE AGAIN BRING COOLER THAN NORMAL TEMPS TO THE SOUTHERN PLAINS FOR THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 43 70 45 73 / 40 10 0 0 HOBART OK 43 71 44 75 / 30 10 0 0 WICHITA FALLS TX 47 73 47 79 / 30 10 0 0 GAGE OK 37 70 38 71 / 20 10 0 0 PONCA CITY OK 42 68 41 70 / 60 10 0 0 DURANT OK 49 71 48 78 / 80 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/30
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT MON APR 25 2005
OKZ004>048-050>052-TXZ083>090-261200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS EVENING AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM WAURIKA TO PAULS VALLEY
TO SEMINOLE.
TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE LATE EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD CONTINUE TO PLAN FOR SEVERE WEATHER OPERATIONS
THROUGH LATE EVENING.
DISCUSSION...
DETAILS ON THE DEVELOPMENT...POSITION AND MOVEMENT OF KEY WEATHER
FEATURES WILL BE CONTAINED IN THE LATEST REGIONAL WEATHER DISCUSSION
ISSUED BY NWS NORMAN...AND IN GRAPHICS AVAILABLE ON OUR WEBSITE AT
WEATHER.GOV/NORMAN.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY APR 26.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...25 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE IN THE WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM TUESDAY MORNING.
24SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 549 PM CDT MON APR 25 2005 OKZ039-044-252300- COTTON OK-STEPHENS OK- 549 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND STEPHENS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF CORUM AT 549 PM CDT...MOVING EAST AT 30 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 550 PM CDT MON APR 25 2005 OKZ052-252300- BRYAN OK- 550 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BRYAN COUNTY. AT 550 PM...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF ALBANY...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN THE SOUTHERN HALF OF BRYAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. MILLER
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 624 PM CDT MON APR 25 2005 OKZ045-050-252345- JEFFERSON OK-LOVE OK- 624 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON AND LOVE COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF COURTNEY AT 624 PM CDT...MOVING EAST AT 25 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 642 PM CDT MON APR 25 2005 OKZ018>020-023>030-038-044-260045- CADDO OK-CANADIAN OK-CLEVELAND OK-COMANCHE OK-COTTON OK-GRADY OK-KINGFISHER OK-LINCOLN OK-LOGAN OK-MCCLAIN OK-OKLAHOMA OK-PAYNE OK-POTTAWATOMIE OK- THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 201 FOR THE FOLLOWING AREAS IN OKLAHOMA THIS CANCELS 13 COUNTIES IN CENTRAL OKLAHOMA CANADIAN CLEVELAND GRADY KINGFISHER LINCOLN LOGAN MCCLAIN OKLAHOMA PAYNE POTTAWATOMIE IN SOUTHWEST OKLAHOMA CADDO COMANCHE COTTON THIS INCLUDES THE CITIES OF...ANADARKO...NORMAN...MOORE... OKLAHOMA CITY...PURCELL...CHANDLER...GUTHRIE...SHAWNEE...LAWTON... CHICKASHA...KINGFISHER...YUKON...EL RENO...MUSTANG... STILLWATER AND WALTERS. OKZ031>032-039>043-045>048-050>052-260100- ATOKA OK-BRYAN OK-CARTER OK-COAL OK-GARVIN OK-HUGHES OK-JEFFERSON OK- JOHNSTON OK-LOVE OK-MARSHALL OK-MURRAY OK-PONTOTOC OK-SEMINOLE OK-STEPHENS OK- SEVERE THUNDERSTORM WATCH NUMBER 201 REMAINS VALID UNTIL 8 PM CDT FOR THE FOLLOWING AREAS IN OKLAHOMA THIS WATCH INCLUDES 14 COUNTIES IN EAST CENTRAL OKLAHOMA PONTOTOC SEMINOLE IN SOUTHEAST OKLAHOMA ATOKA BRYAN COAL HUGHES JOHNSTON MARSHALL IN SOUTHERN OKLAHOMA CARTER GARVIN JEFFERSON LOVE MURRAY STEPHENS THIS INCLUDES THE CITIES OF...MADILL...SEMINOLE...DUNCAN... SULPHUR...TISHOMINGO...PAULS VALLEY...WAURIKA...COALGATE... ATOKA...MARIETTA...ADA...HOLDENVILLE...ARDMORE AND DURANT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 646 PM CDT MON APR 25 2005 OKZ046-260000- CARTER OK- 646 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CARTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF WILSON AT 646 PM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 656 PM CDT MON APR 25 2005 OKZ050-260015- LOVE OK- 656 PM CDT MON APR 25 2005 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LEON AT 656 PM CDT...MOVING EAST AT 35 MPH. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. 30
The Norman radar (KTLX), 126 km away, was scanning. The volume nearest the first event began at 23:54 UTC.
5 hail, 1 tornado. Local standard time, as filed.
A southeast moving thunderstorm produced a tornado near Milburn after dark. This tornado, illuminated by lightning, was seen by several people as it moved east-northeast. The tornado destroyed a small chicken coup or barn. A large tree was also snapped landing on a car, severely damaging the vehicle. Ten to fifteen large pecan trees were uprooted and partially debarked. Several of these trees were reported to be over three feet in diameter.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyThe tornado archive for Oklahoma, 2005Warnings in Oklahoma, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443583, 5443584, 5443585, 5443586, 5443813, 5443587.